I’m allergic to ibuprofen it causes shortness of breath and hives.
can I take naproxen?
Ibuprofen and Naproxen are the same class of medication (Non-Steroidal Anti Inflammatory Drugs).if you are just allergic to a filler in Ibuprofen then maybe you won't have an allergic reaction to Naproxen but if you are allergic to the active ingredient in Ibuprofen then you might have an allergic reaction. Since there is no way to know, I would either avoid the drug or I would try taking a low dose while keeping a bottle of liquid Benadryl nearby incase of an allergic reaction.\
Stay alert to any signs of an acute anaphylactic reaction such as swelling and closing of the throat or being unable to breath. If any of these symptoms occur dial 911 right away.
They are in the same class of drugs but 2 different medications. Just because you're allergic to one doesn't guarantee you'll be allergic to the other. But it does up the chances that you are allergic. I'm allergic to Cipro but not Levaquin. They are both antibiotics and the same type of antibiotics.
Do you have any lung issues? I am asking because people with Asthma have a higher risk of these 2 medicines causing shortness of breath. But yet I have Asthma and neither of these cause me to have shortness of breath.
Just be careful trying Naproxen or talk to your doctor.
Angelica2367; NO you should not be taking any NSAIDS WITH the reaction you got off the Ibuprofen. You should go to the Pharmacy and let the Pharmacist know about breathing allergy to Ibuprofen what else can you take there are a few things that are not as close to it Or give your doctor a call. The chances when you have chest problem as an allergic in this case can't breath swelling It is not the binder aka inert ingredients please don't take a chance on these if you do need some relief of pain take some Generic Tylenol until you can reach the doctor. And again run this by your regular Pharmacy and have them add NSAIDs to your allergies on the computer. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jun 2010 • 1 answer
Posted 1 Dec 2013 • 1 answer
Posted 2 Nov 2015 • 2 answers
Posted 29 Apr 2016 • 2 answers
Posted 12 Dec 2017 • 0 answers